Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 14, 2010, 4:06 PM CDT for Cumberland County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 4:06 PM CDT (21:06 UTC)
- Expired
- May 14, 2010, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, TN
The radar
The Northeast Alabama radar (KHTX), 137 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
942
WGUS54 KOHX 142106
FFWOHX
TNC035-150000-
/O.NEW.KOHX.FF.W.0014.100514T2106Z-100515T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 700 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL THAT WILL LIKELY CAUSE FLASH FLOODING OVER THE WARNED
AREA. RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL IN THE PAST HOUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAB
ORCHARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3577 8511 3577 8521 3587 8521 3594 8488
3586 8480
$$
JLM1 follow-up statement
201
WGUS74 KOHX 142158
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
458 PM CDT FRI MAY 14 2010
TNC035-150000-
/O.CON.KOHX.FF.W.0014.000000T0000Z-100515T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND TN-
458 PM CDT FRI MAY 14 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHERN CUMBERLAND COUNTY...
AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAINFALL OVER SOUTHERN CUMBERLAND COUNTY. RESIDENTS REPORTED
STANDING WATER ON NEWTON ROAD IN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CRAB ORCHARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY
EVENING FOR CENTRAL TENNESSEE.
A FLASH FLOOD WATCH CONTINUES OVER PARTS OF MIDDLE TENNESSEE UNTIL 700 PM.
&&
LAT...LON 3577 8511 3577 8521 3587 8521 3594 8488
3586 8480
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:52 PM CDT, 14 minutes earlier.
Area forecast discussion, May 14, 3:52 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT FRI MAY 14 2010 .DISCUSSION... ALL THE ACTION RIGHT NOW TAKING PLACE ACROSS THE NORTH HALF OF THE MID STATE. FRONTAL BOUNDARY IS POSITIONED FROM JUST NORTH OF MEMPHIS THROUGH CLARKSVILLE. THE SHOWER AND TSTM ACTIVITY SHOULD PROPAGATE EASTWARD INTO THE EVENING HOURS. WILL GO AHEAD AND CONTINUE THE FLOOD WATCH THROUGH 7 PM AS PER THE CURRENT ISSUANCE. UPPER RIDGING STILL PREVALENT WITH REAL GOOD LOW LEVEL INSTABILITY AND VERY HIGH SFC CAPES IN PLACE. THUS...THIS ACTIVITY SHOULD WEAKEN AS WE LOSE OUR DAYTIME HEATING THIS EVENING. PRECIP CHANCES WILL CONTINUE OVERNIGHT HOWEVER...AS THE BOUNDARY REMAINS ACROSS THE MID STATE. ON SATURDAY...BOUNDARY WILL REMAIN NEARLY STATIONARY WITH ANOTHER POTENTIAL ROUND OF SVR STORMS. THIS NEXT ROUND WILL LIKELY SHIFT THE SVR WEATHER AREA A LITTLE FURTHER SOUTH. SATURDAY NIGHT AND SUNDAY...BOUNDARY WILL BEGIN TO SLOWLY WORK NORTHWARD AS A WARM FRONT. ADDITIONALLY...THE UPPER RIDGE AXIS WILL BEGIN TO PULL NORTHWARD. THIS WILL OPEN THE DOOR TO BETTER UPPER SUPPORT TO ENHANCE OUR RAINFALL DURING THE DAY SUNDAY. LOWER LEVEL INSTABILITIES HAVE BACKED OFF FOR SUNDAY SO NOT MUCH RISK OF SVR AT THIS POINT. THE MAIN FRONTAL BOUNDARY WILL WORK ACROSS THE AREA DURING THE AFTERNOON ON MONDAY. BEST JET ENERGY WILL REMAIN NORTH OF TN SO NOT LOOKING AT MUCH SVR WITH THIS. QPF FROM THE MODELS MAY BE A BIT UNDERDONE BUT IT DOES NOT LOOK LIKE A HEAVY RAIN SCENARIO FOR MON/ MON NT ATTM AS THE FORCING LOOKS TO BE ON THE WEAK SIDE AND THE FROPA LOOKS TO BE RATHER PROGRESSIVE. FOR THE NEAR TERM TEMPS...WILL LEAN TOWARD THE MAV NUMBERS. IN THE EXT FCST...HIGH PRESSURE AT THE SFC AND SOME UPPER RIDGING WILL BE THE PREVALENT FEATURES INTO MID WEEK. A STORM SYSTEM WILL THEN DEVELOP OVER THE PLAINS A GIVE US A CHANCE OF SHOWERS AND STORMS BY THE END OF THE WEEK. TEMPS LOOK TO BE GENERALLY SEASONAL. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 65 82 65 82 / 40 60 40 50 CLARKSVILLE 63 80 63 81 / 40 60 50 70 CROSSVILLE 62 80 62 79 / 60 50 40 50 COLUMBIA 66 83 66 83 / 40 60 50 50 LAWRENCEBURG 66 83 65 83 / 40 60 50 60 WAVERLY 64 82 64 82 / 40 60 50 60 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>060-062-064-093. && 21
Hazardous weather outlook, May 14, 5:36 AM CDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 536 AM CDT FRI MAY 14 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-151045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 536 AM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH ACROSS THE MID STATE TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE... WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT THAT PASSES THROUGH TODAY...WILL BECOME STATIONARY NEAR THE ALABAMA BORDER ON SATURDAY...THEN BEGIN MOVING NORTH AS A WARM FRONT BY SUNDAY. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON SATURDAY...WITH DAMAGING WIND GUSTS...LARGE HAIL...AND HEAVY DOWNPOURS. IN ADDITION TO THE SEVERE WEATHER POSSIBLE ON SATURDAY...MIDDLE TENNESSEE IS EXPECTED TO RECEIVE BETWEEN TWO AND THREE INCHES OF RAINFALL THIS WEEKEND AND INTO MONDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOOD PROBLEMS MAY DEVELOP AS THE WEEKEND PROGRESSES... ESPECIALLY IN AREAS WHERE HEAVY THUNDERSTORM RAINS REPEATEDLY OCCUR. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, May 14, 2:37 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
237 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GAINESBORO 36.36N 85.65W
05/14/2010 E0.75 INCH JACKSON TN TRAINED SPOTTER
DIME SIZE HAIL REPORTED BY A SPOTTER IN GAINESBORO.
&&
JLMLocal storm report, May 14, 2:49 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL GAINESBORO 36.36N 85.65W
05/14/2010 E1.50 INCH JACKSON TN TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG BALL SIZE HAIL IN
GAINESBORO.
&&
RLHLocal storm report, May 14, 3:01 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
301 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 6 NNE FRANKLIN 36.01N 86.80W
05/14/2010 E1.00 INCH WILLIAMSON TN TRAINED SPOTTER
ONE INCH HAIL REPORTED BY SPOTTER AT THE INTERSECTION OF
FRANKLIN ROAD AND CONCORD ROAD NNE OF FRANKLIN.
&&
JLMLocal storm report, May 14, 3:06 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL BRENTWOOD 36.00N 86.79W
05/14/2010 E0.75 INCH WILLIAMSON TN PUBLIC
PENNY SIZE HAIL REPORTED BY PUBLIC AT 9139 SADDLEBOW DR
IN BRENTWOOD.
&&
JLMLocal storm report, May 14, 3:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
336 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 7 SE NASHVILLE 36.10N 86.70W
05/14/2010 E0.75 INCH DAVIDSON TN PUBLIC
HAIL JUST UNDER PENNY SIZE...DIME SIZE...WAS REPORTED AT
INTERSTATE 24 AND HARDING PLACE.
&&
STEIGERWALDTLocal storm report, May 14, 3:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI MAY 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLASH FLOOD 9 SE NASHVILLE 36.08N 86.67W
05/14/2010 DAVIDSON TN LAW ENFORCEMENT
S.O. REPORTS INTERSTATE 24 AT EXIT 57 FLOODED WITH 8
INCHES OF WATER ON THE ROAD.
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:17 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 43 min |
| May 14, 10:50 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 25 min |
| May 14, 11:12 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 14, 11:36 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 24 min |
| May 14, 11:47 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 11:58 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 32 min |
| May 14, 12:14 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 61 min |
| May 14, 12:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 44 min |
| May 14, 12:31 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 44 min |
| May 14, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Perry | 35 min |
| May 14, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 33 min |
| May 14, 12:56 PM CDT | Flash Flood Warning | OHX | Montgomery, Robertson | 3 hr |
| May 14, 1:00 PM CDT | Flash Flood Warning | OHX | Davidson | 3 hr |
| May 14, 1:07 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale, Wilson | 38 min |
| May 14, 1:09 PM CDT | Flash Flood Watch | OHX | Benton, Cheatham, Clay, Davidson, DeKalb, Dickson and 22 more | 6 hr |
| May 14, 1:13 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| May 14, 1:18 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 3 hr |
| May 14, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 42 min |
| May 14, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Perry | 40 min |
| May 14, 1:30 PM CDT | Flash Flood Warning | OHX | Macon, Trousdale | 3 hr |
| May 14, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale | 48 min |
| May 14, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Wilson | 47 min |
| May 14, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 30 min |
| May 14, 2:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 24 min |
| May 14, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Overton, Pickett and 1 more | 43 min |
| May 14, 2:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Maury, Williamson | 32 min |
| May 14, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith, Trousdale, Wilson | 29 min |
| May 14, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 32 min |
| May 14, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Rutherford, Williamson, Wilson | 32 min |
| May 14, 3:14 PM CDT | Flash Flood Warning | OHX | Clay, Jackson, Pickett | 3 hr |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 30 min |
| May 14, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 28 min |
| May 14, 3:20 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 25 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 3 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 18 min |
| May 14, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 31 min |
| May 14, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 26 min |
| May 14, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| May 14, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 26 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.